MAUDE Adverse Event Report: ZIMMER BIOMET, INC. FEMORAL IMPACTOR HEAD; INSTRUMENT, KNEE

ZIMMER BIOMET, INC. FEMORAL IMPACTOR HEAD; INSTRUMENT, KNEE
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/06/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that the femoral impactor cracked and fractured, on the first hammer hit.No excessive force was used during impaction.No pieces were left in patient.Surgery was proceeded with another femoral impactor.No additional information is available.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Complaint sample was evaluated and the reported event was confirmed.Visual examination of the returned product found signs of repeated use (nicked and gouged) and is fractured.Device history record (dhr) was reviewed and no discrepancies related to the reported event were found.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This complaint was confirmed by review of provided photographs.Visual examination of the provided pictures found a piece of the impactor fractured off.The device was not returned for further evaluation.Device history record (dhr) was reviewed and no discrepancies related to the reported event were found.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
FEMORAL IMPACTOR HEAD
Common Device Name
INSTRUMENT, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key10750887
Report Number0001822565-2020-03655
Device Sequence Number2949702
Product Code LXH
UDI-Device Identifier00889024201668
UDI-Public(01)00889024201668
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number00590103200
Device Lot Number64296781
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/11/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/06/2020
Supplement Date Received by Manufacturer03/01/2021
08/16/2021
Initial Report FDA Received Date10/28/2020
Supplement Report FDA Received Date03/01/2021
08/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Patient Age69 YR